Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Sunnygirl

Quit birth control pills and hair is thinning

I stopped taking Ortho Tri-Cyclen about 4 months ago because it just wasn't helping my acne and I was moody and upset all the time. I was on OTC for about two years, and have tried all sorts of BCP looking for the perfect pill since I was 17 years old...I'm now 31.

Anyways, ever since I stopped Ortho Tri-Cyclen my acne has improved (YEAH!!!) but my hair has been thinning pretty bad. I did some research on the net and found that it was a normal occurence when starting or stopping the pill, but it's REALLY noticeable at my temples and it just isn't a lot of hair...I could've sworn I had more hair than I did before.

Has any one else experienced this...and how long did it take for your hair to recover. I'm scared and thinking I might have to use rogaine. Any help would be appreciated.

Share this post


Link to post
Share on other sites

This happens for similar reasons to the reason it happens on Accutane. It's called "telogen effluvium". If you look it up on google or on this forum you'll find more info. Essentially - it's temporary and the shedding is so extreme because lots of dormant hairs are pushed out of the follicle by freshly activated hairs. You should be able to see lots of little short hairs at the hairline. It's a natural process but it can be disturbing because it happens all at once.

Share this post


Link to post
Share on other sites

my heart goes out to you in your HBC withdrawl....

here is a site that might help:

forums on BC and alllllll the bad stuff that goes with them!

get a really good shampoo and conditioner (listed in my signature I would suggest highly)..... try to get something with pepermint extract in it which will promote blood flow to your head and hopefully keep your hair in there.... plus it feels really neat!

Share this post


Link to post
Share on other sites

Thanks for your replies! This has happened when I stopped BCP about five years ago, and the hair did come back, but this time it seems like so much hair is coming out. I don't have any bald spots...just really drastic thinning. I have noticed a bunch of short pieces coming in around my head, but nothing new around my temples...which looks really aweful and sparse. I just bought nizoral because when I was doing research on the net there are a lot of sites that says that it can stop further hair loss. I just don't know what to do t regrow the hair at my temples, and my pony tail is definately smaller. SCAREY!!!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×